Alert archive / New Mexico / Red Flag Warnings in 2010

Red Flag Warning 8, NWS Midland/Odessa, TX

March 14, 2010

NWS Midland/Odessa, TX issued this red flag warning at Mar 14, 2010, 4:05 AM MDT. It took effect at Mar 14, 2010, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2010, 4:05 AM MDT (10:05 UTC)
In effect from
Mar 14, 2010, 12:00 PM MDT
Expired
Mar 14, 2010, 6:00 PM MDT
In force
6 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

709 
WWUS84 KMAF 141005
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
505 AM CDT SUN MAR 14 2010

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE
GUADALUPE MOUNTAINS BELOW 6000 FEET FOR RH/S OF 15 PERCENT OR
LESS...20 FOOT WINDS OF 20 MPH OR GREATER...AND VERY HIGH FIRE
DANGER...

.WARM CONDITIONS WILL COMBINE WITH STRONG 20 FOOT WINDS AND LOW
RELATIVE HUMIDITY VALUES TO RESULT IN CRITICAL FIRE WEATHER
CONDITIONS ACROSS THE GUADALUPE MOUNTAINS BELOW 6000 FEET THIS
AFTERNOON. WIND SPEEDS ARE EXPECTED TO GRADUALLY DECREASE BY
THIS EVENING.

NMZ114-TXZ258-142000-
/O.UPG.KMAF.FW.A.0005.100314T1800Z-100315T0000Z/
/O.NEW.KMAF.FW.W.0008.100314T1800Z-100315T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
405 AM MDT SUN MAR 14 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THE COMBINATION OF RELATIVE HUMIDITY VALUES DROPPING TO 15
PERCENT OR LESS AND 20 FOOT WINDS OF 20 MPH OR GREATER WILL
RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE GUADALUPE
MOUNTAINS BELOW 6000 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$
1 follow-up statement
392 
WWUS84 KMAF 141848
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
148 PM CDT SUN MAR 14 2010

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE
GUADALUPE MOUNTAINS BELOW 6000 FEET FOR RH/S OF 15 PERCENT OR
LESS...20 FOOT WINDS OF 20 MPH OR GREATER...AND VERY HIGH FIRE
DANGER...

.WARM CONDITIONS WILL COMBINE WITH STRONG 20 FOOT WINDS AND LOW
RELATIVE HUMIDITY VALUES TO RESULT IN CRITICAL FIRE WEATHER
CONDITIONS ACROSS THE GUADALUPE MOUNTAINS BELOW 6000 FEET THIS
AFTERNOON. WIND SPEEDS ARE EXPECTED TO GRADUALLY DECREASE BY THIS
EVENING.

NMZ114-TXZ258-150000-
/O.CON.KMAF.FW.W.0008.000000T0000Z-100315T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
1248 PM MDT SUN MAR 14 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING.

THE COMBINATION OF RELATIVE HUMIDITY VALUES DROPPING TO 
15 PERCENT OR LESS AND 20 FOOT WINDS OF 20 MPH OR GREATER WILL
RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE GUADALUPE
MOUNTAINS BELOW 6000 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 14, 3:44 AM MDT, 21 minutes earlier.

Area forecast discussion, Mar 14, 3:44 AM MDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
444 AM CDT SUN MAR 14 2010

.DISCUSSION...
WARM AND DRY DAY TODAY WHICH COMBINED WITH BREEZY CONDITIONS IN
THE GUADALUPE MOUNTAINS WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS. LOWER ELEVATIONS WILL SEE WINDS BELOW 20 MPH SO THE
FIRE WEATHER CONDITIONS WILL BE IMPROVED. LOW TEMPS TONIGHT MAY
OCCUR NEAR MIDNIGHT EAST OF THE PECOS RIVER DUE TO INCREASING
MOISTURE AND CLOUDS. ALSO COULD SEE EARLY HIGH TEMPS AS COLD AIR
ADVECTION INCREASES DURING THE AFTERNOON...HOWEVER PUTTING THESE
TRENDS IN THE GRIDS PROVED RATHER DIFFICULT SO UNFORTUNATELY THIS
WILL NOT SHOW UP IN THE FORECAST PRODUCTS.

TIGHTLY WOUND UPPER LOW NEAR THE FOUR CORNERS AREA WILL CONTINUE
TO DRIFT SOUTHEAST BRINGING SHOWERS INTO SOUTHEASTERN NEW MEXICO
TONIGHT WHICH WILL MOVE INTO THE REMAINDER OF THE CWA ON MONDAY
AND MONDAY NIGHT. QUARTER TO ONE HALF INCH AMOUNTS OF PRECIP CAN
BE EXPECTED WHICH WOULD BRING OUR MONTHLY AVERAGE TO AROUND
NORMAL. THERE MAY BE A CHANGE OVER TO SNOW LATE MONDAY NIGHT IN
NORTHERN LEA COUNTY AND IN THE MOUNTAINS ABOVE 5KFT...HOWEVER
AMOUNTS WILL BE LIGHT AND NOTHING SHOULD STICK ON THE GROUND.

TEMPERATURES WARM FROM TUESDAY THROUGH THE END OF THE WEEK AS AN
UPPER RIDGE FLATTENS AND MOVES INTO TEXAS. ANOTHER TROUGH WILL
FOLLOW THE RIDGE PUSHING A COLD FRONT INTO THE PERMIAN BASIN. THE
MODELS DO NOT AGREE ON THE TIMING OR STRENGTH OF THIS FEATURE...
BUT FEEL IT WILL MOVE THROUGH MOST OF THE AREA FRIDAY NIGHT. THE
ECMWF IS COLDEST WITH TEMPS NEXT WEEKEND BUT AM SKEPTICAL COLD AIR
WILL REMAIN THIS FAR WEST GIVEN THE NORTHWESTERLY UPPER LEVEL
FLOW. SO DECIDED TO GO CLOSER TO THE GFS/GEM AND ONLY DROP HIGHS
ABOUT 10 DEGREES FOR NOW. FURTHER SHIFTS CAN CONTINUE TO COOL OFF
TEMPS IF NEEDED.

HENNIG

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              80  45  49  42  /   0  30  70  50
CARLSBAD NM                76  44  47  35  /   0  30  70  30
DRYDEN TX                  85  49  59  47  /   0  10  50  60
FORT STOCKTON TX           82  44  54  38  /   0  10  70  70
GUADALUPE PASS TX          68  41  45  30  /   0  20  60  20
HOBBS NM                   72  42  43  35  /   0  40  70  30
MARFA TX                   75  33  59  29  /   0  10  50  30
MIDLAND INTL AIRPORT TX    81  43  50  38  /   0  30  70  50
ODESSA TX                  78  43  46  38  /   0  30  70  50
WINK TX                    83  48  50  41  /   0  30  70  50

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ.

TX...RED FLAG WARNING FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&

12/10
Hazardous weather outlook, Mar 13, 12:41 PM MST, 14 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
141 PM CST SAT MAR 13 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-141945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
141 PM CST SAT MAR 13 2010 /1241 PM MST SAT MAR 13 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

BRIEF LOCALIZED RED FLAG CONDITIONS ARE POSSIBLE ACROSS THE
GUADALUPE MOUNTAINS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

VERY DRY CONDITIONS WILL PERSIST ACROSS THE AREA ON SUNDAY. LOW
RELATIVE HUMIDITY COULD COMBINE WITH BREEZY CONDITIONS TO PRODUCE
CRITICAL FIRE WEATHER CONDITIONS ACROSS THE GUADALUPE MOUNTAINS
SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

Red Flag Warnings in New Mexico, 2010Red Flag Warnings in Texas, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.